pramipexole: my dr. has me on .125mg,... - Restless Legs Syn...

Restless Legs Syndrome
14,292 members9,057 posts

pramipexole

oldblue
oldblue

my dr. has me on .125mg, 1 to 2 tabs. 3 times daily. i read where pramipexole can cause rls. i have rls i stopped taking it last thursday and i feel like i"am coming apart. am i having withdraws?

13 Replies
oldestnewest

I am on 0.18 once per day. Occasionally I have to take two. I have been informed in a previous post you cannot just stop and your body craves it which is a downward spiral. If you can find my post there was some good info there.

Hello OldBlue

If you feel rather strange and agitated such that you are unable to concentrate on even the most simple of tasks then perhaps you do,

Search the web for DAWS (Dopamine Agonist Withdrawal Syndrome)

TFN

Pete-1

I too took pramipexole at it's lowest does for several years. I then had an increase in my symptoms, and was told to increase the dose, but I did my research and found it is not a good idea to keep increasing the dose as you can get what is called 'augmentation'. I dropped the pramipexole, and had an awful few weeks, but I am now taking a tramadol each night, which for the moment is controlling my symptoms. I still get mild rls, but it is only now and again, and I can live with that.

The Tramadol didn't work at first, the brain needs to 'reset' after taking any dopamine drug, but after about a month I got releif from taking it.

sleepreviewmag.com/article/... This makes interesting reading.

I take x2 pramipexole every evening along with 1oxycodone which mostly controls my RLS . I believe x2 is the maximum recommended dose for RLS, so you have been taking a lot and probably should have lowered the dose rather than stopping suddenly. If you check our site, there are other drugs that people use effectively, Good luck.

Hidden
Hidden

Gmc54, gives good advice. Pramipexole doesnt cause RLS but can definately make it worse, the dreaded augmentation. Its best to take a strong pain med to help with the withdrawals. most use Tramadol, but some times a stronger pain med is needed. Look at the article posted by Gmc54. The best article by one of the best RLS specialist Dr. B.

thanks to everyone for the advice, i"ll see my doctor and get back with you all as soon as i find out something. i am new at this on line posting. i live in the u s god bless

Oldblue, I have taken Pramipexole for maybe 4 years. In total I was taking a total of .625 MG a day. In the last year my heart really increased its premature beats. I did some research on the internet and discovered a case in Korea where a patient was having the same problem with her heart and a lower than normal sodium levels.

I suggest that you look up " Syndrome of Inappropriate Antidiuretic Hormone Secretion Associated with Pramipexole in a Patient with Parkinson's Disease". I was feeling very week, with some confusion and my blood test showed lower than normal serum sodium levels.

I cut back on the Pramipexole to .25 a day. You will experience withdrawal, at least I did. So I cut back slowly in two -three week intervals depending on my body's reaction to the reduction. As I reduced my Pram. dosage, I had to start taking the Hydrocodone and the Horizant 600 MG.

I am feeling much better taking the lower dose of Pramipexole. I am going for a 6 month blood test to check my sodium levels next week. If sodium levels are lower than normal, you will feel it. My premature heart beats fell about 75%.

I am going back to my RLS doctor later this week to try to totally eliminate the Pramipexole. I am not looking forward to the withdrawal and switching to a new med.

The Pramipexole drug can be effective for RLS but it can turn on you as your body just starts rejecting it. Which happened to me.

Good luck with whatever you and your doctor decide but be aware of the risk.

I find some doctors just don't look at the whole picture because they are just focused on fixing the RLS.

What has your Dr put you on it for??? I was on .125mcg 2 at night, for restless legs. It works wonderfully for me. However I have reduced it to 1 at night as it was causing me to fall asleep during the day too much. Almost like Narcolepsy. I would not be without it. I don't know if it has withdrawal effects, are you reducing it slowly?? Sometimes I still start to get restless legs earlier in the afternoon. I will take an extra one than. I believe it is stress and anxiety that make s these episodes happen.

Hidden
Hidden

I reckon you are having withdrawal symptoms. Only because I stopped after 6 weeks, but I was only taking the lowest dose of ONE PER DAY. For me, I would not have been game enough to take 3 PER DAY. Im not really sure what withdrawal symptoms are, but if you are suffering some different symptoms that you have never had before and its really horrible, then it could be that. Of course you do need to see a medical professional who knows about all of this.

Let us know how you are going. I wish you better days ahead. Janet.

thanks lot

I was on pramipexole for about 7 years. It got to the point that every time I took it my rls got worse, I went to my dr. He said that it was anticipation of taking the pill. ( made me feel like it was all in my head) I decided to try to get off of it, I went through pure hell, I gradually got off it. But it took me a month. I believe that it was making my rls much worse. I was not sleeping. I take gabapentin 600 mg. It seams to be working for now. Rls is horrible people that don't have it can't even begin to understand. It can control your life. You are not alone oldblue.

i dont know if i replied to your post or not. i don"t really know if some drs know as much as others about rls oldblue

You may also like...